MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST 6FR CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN CLOSUREFAST 6FR CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Catalog Number CF6-8-100
Medical Device Problem Codes Overheating of Device (1437); Difficult to Remove (1528); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during treatment of venous insufficiency in the great saphenous vein using the closure fast catheter, there was trouble removing the catheter from the leg as it became caught and tethered at the entry point.Upon removal, the catheter's heating element appeared bent or kinked, and coagulum had built up around the bend of the heating element.The procedure was nearing completion with all required segments treated, and the introducer sheath protocol was followed as per instructions for use, with the sheath not covering the heating element at any point.Tumescent infiltration and local anesthesia were utilized, and hand compression was applied.The generator did not display any warnings, and the vein was confirmed closed.No additional treatment was required.No deaths, infections, or other adverse outcomes were reported.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis: four images were received from the account.The images show the a closurefast catheter in a patient and when removed.Burn biologics and heating coil/ element damage is evident in these images.While no lot# is shown the images are consistent with the reported event.Product analysis damage was noted along the heating coil/element.Microscopic examination revealed peeling/ bending/ burning of the fep layer of the heating element/coil at approx.: 6.8 cm from the distal tip of the device.Burnt biologics were observed.Examination also revealed the heating element/coil of the device was exposed.Device did not undergo functional and continuity/resistance testing due to the damage seen to the heating element/coil.The catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight visual inspection of the returned catheter revealed four kinks along the shaft; the kinks were observed at approx.27.6 cm, 31.7 cm, 55.6 cm and 75.4 cm from the distal tip of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST 6FR CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer (Section G)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22644403
Report Number9610849-2025-00017
Device Sequence Number8632351
Product Code GEI
UDI-Device Identifier00763000552176
UDI-Public(01)00763000552176(17)261031(10)243300260(20)01
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCF6-8-100
Device Lot Number243300260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer08/17/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown